MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. REDIGUARD IAB: 9FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL INC. REDIGUARD IAB: 9FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-R950-U
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported the doctor noted that the intra-aortic balloon (iab) was "cork screwing on itself" and appear to be "spiraling or coiling inside the catheter shaft".The movement cause the catheter placement to "move backwards 4-5 inches".The doctor repositioned the catheter two or three times.As a result, the doctor removed and replaced the catheter with another iab.There was no report of patient complication or serious injury and death.
 
Additional Manufacturer Narrative
(b)(4).Teleflex did not receive the device for investigation.The reported complaint of "iab catheter migrated" is confirmed.The product was not returned for investigation, but visual review of the submitted video shows evidence of abnormal catheter movement during therapy.The root cause of the complaint is undetermined.If the product is returned at a later date, a full investigation of the sample will be completed.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.Teleflex assessed the risk for the reported complaint.There are no new or revised risks.The reported complaint will be monitored for any developing trends.No further action required at this time.
 
Event or Problem Description

Brand Name
REDIGUARD IAB: 9FR 50CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key7747044
Report Number3010532612-2018-00236
Device Sequence Number1560581
Product Code DSP
UDI-Device Identifier00801902010803
UDI-Public00801902010803
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K010330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue NumberIAB-R950-U
Device Lot Number18F17C0063
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date08/03/2018
Supplement Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight136